... the patch I feel is huge... major depression... also "stomach of nerves"... the butterflies but not happy ones... anyone else experience this? I am afraid to stop because the withdrawl make depression even worse... I am just getting to the point that the medication is not working as well and the depression is bad( tolerance I know) where I am starting to feel wthdrawl even being on the patch
13 Aug 2012
You know pain, the chronic kind, is depressing. That's two problems to deal with. I was on fentanyl patches, 50 mcg every other day, and after one month I was in a constant state of wd's. I didn't know what they felt like, I just thought I was getting the flu. Until I got my dosage increased and my symptoms disappeared, I had not a clue. Sounds like you need to increase the dose, change to every other day and it possible, switch to the Mylan patches. They are much smaller. Next, I think you need to see a psychiatrist to help with depression and some anxiety issues. I'm on psych meds along with pain meds and have been for 10+ years. Just letting you know others have the same problem. There is no rational reason if you want to try another pain med or add breakthrough pain med, that your PM doc wouldn't switch to something new. Tell him what's up and decide together what the next step you can try.
So, to take care of you, get both problems resolved.
Another thought regarding your pain, if your doc can give you subutex or suboxone, amazing pain relief while I was on them.
Just think about how you can best take care of you. The only person that can take on the mission is YOU!
Please take care,
Sweetest Happy Hippie
13 Aug 2012
Hey Fpatch - I am on fentanyl patch 100mcg every 3 days and I am not experiencing what you are. Believe me... I know what depression feels like, too. But you mentioned depression and just wondering if you are taking anything or not for that? Have you talked with a psychiatrist lately to see what their take is on what is happening?
Are you sure you are feeling withdrawal symptoms? Have you every been through withdrawal before to know what it feels like? Just asking because without knowing all the things that it might otherwise be... kind of hard to say.
14 Aug 2012
I agree with the above answers. I take the 75mcg patches and change them every other day, (every 48 hours), and what I was told to do was to leave the old patch on for 6-8 hours after I put the new patch on because it takes a couple of hours for the new patch to get fully in your system. I also take Cymbalta for pain management/depression because just being in constant pain can cause depression. The Cymbalta also works for pain management, they use it a lot in people with chronic pain and depression. I agree with seeing a head shrink doctor to help maintain your sanity, so to speak. It can also help anxiety, but if needed you can be put on an anti-anxiety medication. You are the one that controls what you tell the doctor and if you don't tell him then he doesn't know and can't fully treat you to the best of his abilities. The doctor-patient relationship is a vital one and you have to play your part in it.
I hope that you are able to get some help with what is going on with you! If you have any questions pls send me a PM and I will be glad to answer to the best of my knowledge. Good luck. Here's wishing you a happy and a pain free life as much as possible!
17 Aug 2012
I want to add here, Fpatch, that regardless of what you decide to do... DO NOT JUST STOP taking your meds! That would be a very bad decision and you will be more than a bundle of nerves and depressed. You can actually become suicidal and experience and array of unpleasant emotions plus just plain SICK!
It would be helpful to know how you are doing now??? Are you okay?
I want to overemphasize that so that you do not do that, okay??? You need someone like a doctor to help you reduce your meds if that is what you want to do. It takes time and patience if you want to be successful at it.
- Fentanyl Information for Consumers
- Fentanyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fentanyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
things about it! ,i,m currently taking lortab, have been for years! though it does not take all my pain away it does take 50 to 30% of it away and ...
2 answers • 19 Dec 2009
I currently take the 50 mcg Fentanyl Duragesic Patch. Honestly, I cannot stand this medication, but it does bring relief to my spine, which includes ...
6 answers • 1 Feb 2010
Your days are now getting better! I am going to tell you what to use to keep your fentanyl patch on?
I have read so many post about what to use to help keep the fentanyl patch on and was surprised nobody has heard of Tegaderm. They are a clear patch ...
9 answers • 25 Dec 2012
I suffer from 2 herniated discs in lower back and nerve pain and was prescribed by my PM doc fentanyl 25 patches and Norco 10/325 for BT. I am ...
3 answers • 8 Nov 2014